MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGILON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE

DAVIS & GECK CARIBE LTD SURGILON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Model Number 8886195332J
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Radiation Exposure, Unintended (3164)
Date of Event 04/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during craniotomy, needle breakage occurred when the doctor gripped the needle tip.X-ray was also performed, and nothing remained in the patient cavity.The part fell into the patient's cavity and could not be retrieved.Less than 200 cc of bleeding occurred and surgical time was extended by less than 30 minutes as a result of the issue.The procedure was completed with another device.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) led an evaluation of one device.The visual inspection of the opened samples noted one broken needle tip.Upon microscopic inspection, instrument marks were observed near the break site.As no sealed samples were returned, a bend moment test could not be performed.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition; therefore, a review of the device history record was not performed.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.The needle should always be held in the middle where the diameter is greatest.Grasping the needle near the swaged end or the tip could cause bends or breaks, or damage the connection between the needle and suture.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGILON
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key8556116
Report Number9612501-2019-00878
Device Sequence Number2510888
Product Code GAR
UDI-Device Identifier10884521072725
UDI-Public10884521072725
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K981582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8886195332J
Device Catalogue Number8886195332J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2019
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer05/30/2019
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;